MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PAT CLAMP BUT HOLDER; PATELLA HANDLE/CLAMPS

DEPUY IRELAND - 9616671 ATTUNE PAT CLAMP BUT HOLDER; PATELLA HANDLE/CLAMPS
Catalog Number 254505552
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while closing the knee wound, the modular metal patella clamping attachment and the grey anatomic plastic clamping attachment were left in the patient.This happened when the surgical assist and surgeon released the locking mechanism on the patella clamp arms.Upon unlocking of the clamp, the two pieces fell off of the clamp and into the wound.No pieces broke during this event.The pieces fell off due to their modularity and the spring action of the locking and unlocking mechanism on the patella clamp.No person or party in the room realized this had happened.The surgical staff finished closing the wound, unknowing of the two pieces still in the wound.Ultimately the patient had to be brought back for a separate case to have the instruments removed.The two items were then retrieved from the wound safely.This complaint is related (b)(4) which reports the post op removal surgery where the instruments were removed from the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE PAT CLAMP BUT HOLDER
Common Device Name
PATELLA HANDLE/CLAMPS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22373424
Report Number1818910-2025-11022
Device Sequence Number4437147
Product Code HWN
UDI-Device Identifier10603295477198
UDI-Public(01)10603295477198(10)NW194058
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254505552
Device Lot NumberNW194058
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale